It is currently Thu Aug 17, 2017 12:07 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Feb 20, 2014 6:58 pm 
Offline
Super Poster
Super Poster

Joined: Wed Sep 05, 2012 12:28 pm
Posts: 117
Hi,
Been taking 1.5mg a day and I am feeling o.k. No cravings, no withdrawals, yet kind of no feelings also. I am usually a pretty upbeat and emotional person yet I have noticed I am real mellow and I feel like I dont give a shit about things that I should. Can anybody relate? Maybe its time for me to reduce and start thinking of tapering down, or do I increase my dose? I have to be honest, I have felt this way for awhile now and I would like to not feel like this. Advice, comments, anything would be appreciated.


Top
 Profile  
 
PostPosted: Thu Feb 20, 2014 7:00 pm 
Offline
Super Poster
Super Poster

Joined: Wed Sep 05, 2012 12:28 pm
Posts: 117
Just noticed that was my 100th post!! Woo-Hooo, I am glad we have this forum!


Top
 Profile  
 
PostPosted: Thu Feb 20, 2014 9:56 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
100th post? Wow-- you are about to be showered by hundreds of gifts, and a new car should be in your driveway by tomorrow!

That's what usually happens anyway..... but it looks like we are having problems connecting the front end of the website to the back end... so all rewards are postponed until after the next presidential election. Sorry.

Your question.... this type of issue is so common that you probably know what I am going to say... but in case you don't... I honestly do not think that your symptoms are related to buprenorphine. I see, over and over, people blame one thing or another on buprenorphine. I sometimes see people stop buprenorphine, assuming that their boredom, hair loss, hair gain, depression, insomnia, sleepiness, sedation, anxiety, mental clouding, mental alertness, weight gain, or weight loss will get better if they stop buprenorphine. In every case, nothing changes, even months after stopping the medication. Some things get worse off buprenorphine-- like depression or fatigue, for example, which always seem to get worse, even months after stopping buprenorphine.

My thoughts? You say you are 'upbeat and emotional', yet lately you are 'mellow' and 'don't give a shit'. I think that it is all a matter of perception.... people tend to say they 'are' however they are feeling at that particular moment. I bet that if you won the lottery tomorrow, you wouldn't think you are an 'unfeeling person'. Likewise, I suspect that when you say that you are usually 'upbeat', you are discounting or forgetting how you felt when you ran out of oxycodone, before you were taking Suboxone.

I encourage people to avoid blaming feelings on buprenorphine--- in part because from everything I see, buprenorphine does not consistently cause the feelings people blame it for.... but also because if you realize that your feelings are no pre-determined by buprenorphine, you will be more likely to do things that actually change your feelings. If you are bored or 'unfeeling', take more risks in getting close to other people, and taking on new challenges.

I can't prove this-- just as nobody can prove the opposite opinion. but from a pharmacologic perspective, the mu effects of buprenorphine completely disappear because of tolerance. The only remaining effects are the partial agonism at kappa or delta opioid receptors-- effects that are thought to be much more subtle, and poorly understood (they are poorly understood BECAUSE they are so subtle). I try my best to make objective observations of the 800 people I've started on buprenorphine over the past 8 years.... and I do not see any consistent personality changes that can be attributed to the medication. If I DID see such changes, I would certainly share those opinions; I do not have investments in buprenorphine, and most of my practice is not related to buprenorphine. But I just don't see it.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Feb 21, 2014 11:35 am 
Offline
Super Poster
Super Poster

Joined: Wed Sep 05, 2012 12:28 pm
Posts: 117
Thanks doc,
I just need to get off my ass and get moving!! I am motivated to get to work yet I have not been motivated to work-out the last 2 months. Guess what, no work-out= less energy=less motivation. Its not the fault of the suboxone, its my own laziness to get off my ass! I really looked at this, went through my journal, and noticed how "good" I felt when I was taking sub., working-out, going to my counseling appointments, meetings, work, going to family get togethers, etc.


What I know about this disease is that I want to blame other things instead of taking personal responsibility for my recovery. The simple fact that I even know this now is a huge personal step towards my own growth and for my own ongoing recovery.

I am glad I posted because it helps me better understand myself. By the way I was very disappointed that I did not have a new car in my driveway this morning!! HaHa Thanks for your response.


Top
 Profile  
 
PostPosted: Fri Feb 21, 2014 2:20 pm 
Offline
Super Poster
Super Poster

Joined: Tue Dec 17, 2013 12:05 pm
Posts: 101
Justdoit4you, kudos. Even though either argument can't be completely proven, there's some people who post with these kinds of problems who ask for advice but seem that they have already made up their mind, like they can't try to see the other side of it at all. I read your response to dr j and I was impressed you're capable of acknowledging other causes rather than just fully deciding to blame it all on the bupe, especially since there was a time that you were more energized earlier in your sub treatment. I'm not saying it's your fault I'm pretty sure you didn't even realize that your lifestyle habits changed, but good for you for being willing take a look at yourself and the difference in behavior (working out) so that you can actually proactively work to improve the situation for yourself like dr j said, frankly it shows signs of someone who is very much recovering and not just sliding by. Keep it up :)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group